Forum Style

Fluctuating tacrolimus level

My transplant was June 11, 2017.  I feel so great!  But my tacro level is never where my doctor wants it (between 8 and 10).  No matter what combination  of 1mg and .5mg tablets I use, it's either too low or WAY too high.  Most recently I was taking 1mg in AM and 1.5mg in PM and my level went up to 13.  So I've been on 1mg both AM and PM and my level is 7.6.  Has anyone had success with taking 1mg in AM and PM and adding .5mg every other day or so?  I was going to suggest this to my doctor since no other combination seems to get me where I need to be.   Thanks in advance...

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • Make sure that you are not taking your magnesium within two hours of taking your Prograf.  It will affect your levels.  That is a mighty high level though.  My feet would be killing me at those levels.  It hasn't been that long since your transplant so your body is still adjusting to the new organ and it is very very normal for levels to be adjusted.  Hang in there, give it time and things will settle down.  Please though don't experiment with doses.  There is a reason for the timing of it all.  And as others have said, make sure you are taking the medications 12 hours apart.  There is a little wiggle room on either side of that but the 12 hour rule is what we all need to follow as  best we can.  And remember, don't take your medication on the day of your labs until AFTER your blood is drawn, or it will show high!

    Mark
    Liver Transplant 2015

  • Something you should be aware of, has less to do with the dose and more about how you take this med.  The "12 hour rule" in relation to blood draws insures you are getting an accurate reading, therefore the correct dose.  That is, be sure your dosing is 12 hours from blood draws, too early results in a higher level, too late, the reverse would be true.  In addition, are you taking it with certain foods?  Citrus, in general, can cause early spikes, with lower levels toward the end of the cycle. This is true of chocolate, some dairy, and other foods, which may delay absorption leading to inaccurate results.  Because your dose is directly related to blood work results, anything that interferes with the gastric process will affect results.  I am not a fan of taking meds without food as it can cause stomach issues.  I hope you find an intake routine that makes your level more steady.

  • I have been watching my tacrolimus level jump around for almost 10 years after my lung transplant.  Been as high as 31.  Always a short term phenomenon, thank goodness.  Nobody knows why.  I wouldn't be too concerned.

This reply was deleted.

Transplant Stories

Members Stories

If you would like your stories posted on this page please email transplantbuddies@gmail.com

Transplant News

   

                      Transplant News

Twitter

COTA

Purolator Air Filters

Looking for My Kidney Hero

My dear Friend Susy - a double lung transplant survivor is in need of a Kidney Angel (O positive blood type).  If you can be Susy's Hero- contact her at susygar@aol.com Thank You So Much!

Thank You

Each month, it costs $60.00 to operate TransplantFriends.com We greatly appreciate your support.

Facebook & instagram

Lung Transplant Foundation

Contact Us